Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Denver/Boulder, CO

August 7, 2016Park County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Aug 7, 2016, 7:21 PM MDT for Park County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 7:21 PM MDT (01:21 UTC)
Expired
Aug 7, 2016, 8:00 PM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO

County Park County, CO

The radar

The Denver radar (KFTG), 142 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2734 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WWUS85 KBOU 080121
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
721 PM MDT SUN AUG 7 2016
 
COZ037-080200-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
721 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL 800 PM
MDT...

AT 720 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTERO RESERVOIR...OR 59 MILES WEST OF COLORADO SPRINGS...MOVING EAST
AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTSEL AND ANTERO RESERVOIR. 

LAT...LON 3904 10598 3908 10597 3914 10583 3901 10570
      3893 10590
TIME...MOT...LOC 0120Z 288DEG 11KT 3903 10590 

$$

RTG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:22 PM MDT, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 7, 3:22 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
322 PM MDT SUN AUG 7 2016

.SHORT TERM...(This evening through Monday)
Issued at 322 PM MDT Sun Aug 7 2016

So far early afternoon convection confined to Elbert, Northern
Lincoln and Washington counties with very little storm motion
noted on these cells. With high PW values on the plains threat of
flooding is possible. Already seeing outflow from these storms
drifting back West and Northwest. These outflow boundaries should help
convection fire over the Urban corridor later this afternoon as it
interacts with weak outflow from mountain showers. Most of this
activity should dissipate by midnight, however over Northern Utah
may keep some convection going over Northern Mountains later. With
the stronger storms expect heavy rain and small hail. Given
Southeast low level flow looks like a return of stratus and patchy
fog over the far Eastern plains.

Monday looks to be warmer still and a bit drier but still ample
moisture and instability for a round of showers and thunderstorms
over mountains and Palmer divide and then spreading elsewhere
later in the day. Temperatures on Monday look to approach 90
degrees on the plains.

.LONG TERM...(Monday night through Sunday)
Issued at 322 PM MDT Sun Aug 7 2016

Weak southwesterly flow aloft is expected to continue over
Colorado through the early part of the week along with a fair
amount of subtropical moisture. The late summer pattern of
afternoon thunderstorm development is expected to continue as
temperatures make their way back to seasonal normals. Models are
not overly zealous with qpf amounts through the next few days, so
the threat of heavy rain should be minimal. Will need to keep an
eye on moisture from tropical depression 11, moving up the west
coast of Mexico over the next couple days. This tropical
depression had its origins as TS Earl last week. If a strong surge
of moisture develops with this system, then mountain areas may
pick up some heavy rain in the middle of the week.

The other feature to monitor will be an upper trough moving over
the state on Thursday. This will produce shower activity Thursday
into Friday along with cooler temperatures for the end of the
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 322 PM MDT Sun Aug 7 2016

Still expecting scattered storms in the 22-03z time frame as
should see some outflow from storms to the East and Southeast of
terminals interact with weak mountain convection. Surface winds
will shift Southeast for the rest of the afternoon before
returning to drainage later this evening. Do not expect a return
of stratus/fog later tonight as low level flow remains more
Southerly.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Entrekin
LONG TERM...Dankers
AVIATION...Entrekin
Hazardous weather outlook, Aug 7, 10:36 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1036 AM MDT SUN AUG 7 2016

COZ030>051-081645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1036 AM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND PALMER
DIVIDE TOWARDS THE NOON HOUR AND CONTINUE THROUGH THE EVENING.
ADDITIONAL STORM ACTIVITY WILL ALSO DEVELOP OVER THE ADJACENT
PLAINS TOWARDS LATE AFTERNOON AND LINGER THROUGH THE EVENING. THE
STORMS WILL BE SLOW MOVING AND COULD PRODUCE 1 TO 2 INCHES OF RAIN
IN 45 MINUTES OR LESS IN A FEW LOCATIONS ESPECIALLY FROM DENVER
SOUTH TO THE PALMER DIVIDE. SMALL HAIL AND GUSTY WINDS ARE ALSO
EXPECTED WITH SOME OF THE STRONGER STORMS.

FURTHER EAST OVER THE FAR NORTHEAST PLAINS...LINGERING STABILITY
WILL LIMIT THUNDERSTORM ACTIVITY UNTIL ONLY THE EVENING HOURS
WITH ISOLATED COVERAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RELATIVELY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL
COMBINE WITH STRONG DAYTIME HEATING TO GIVE US AT LEAST A SLIGHT
CHANCE THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY.
STORMS MAY BECOME MORE NUMEROUS ON WEDNESDAY...ESPECIALLY IN
MOUNTAIN AREAS SOUTH OF INTERSTATE 70 WITH THE ARRIVAL OF SOME
SUBTROPICAL MOISTURE. A FEW OF THESE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL. BY THURSDAY THE PASSAGE OF AN UPPER LEVEL TROUGH
AND WEAK COLD FRONT WILL LOWER TEMPERATURES AND POSSIBLY RESULT IN
A FEW STRONG STORMS ALONG THE PALMER DIVIDE LATE IN THE DAY.
FRIDAY LOOKS SLIGHTLY COOLER WITH A LOWER CHANCE FOR THE STORMS.
SATURDAY LOOKS EVEN DRIER BUT WARMER WITH HIGH PRESSURE BUILDING
OVER THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT REPORTS
OF HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED.

In the hours before

Special weather statement, Aug 7, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
721 PM MDT SUN AUG 7 2016

COZ037-080200-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
721 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL 800 PM
MDT...

AT 720 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTERO RESERVOIR...OR 59 MILES WEST OF COLORADO SPRINGS...MOVING EAST
AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTSEL AND ANTERO RESERVOIR.

LAT...LON 3904 10598 3908 10597 3914 10583 3901 10570
      3893 10590
TIME...MOT...LOC 0120Z 288DEG 11KT 3903 10590

RTG

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:02 PM MDTSpecial Weather StatementBOUPark43 min
Aug 8, 11:38 AM MDTSpecial Weather StatementBOUJefferson52 min
Aug 8, 12:04 PM MDTSpecial Weather StatementBOUJefferson41 min
Aug 8, 12:42 PM MDTSpecial Weather StatementBOUDouglas48 min
Aug 8, 1:22 PM MDTSpecial Weather StatementBOUDouglas38 min
Aug 8, 3:33 PM MDTSpecial Weather StatementBOULincoln42 min
Aug 8, 4:24 PM MDTSpecial Weather StatementBOULincoln51 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.